Advertisement

Does Combivir (lamivudine and zidovudine) cause lactic acidosis?

Lactic acidosis is a serious reaction that may occur when taking Combivir (lamivudine and zidovudine). Lactic acidosis means there is too much acid built-up in the blood. This condition is most common in overweight or obese females and is even more common in those who have also been on HIV medications for an extended period of time. Early symptoms, which can include abdominal pain, darker-colored urine, and a diminished appetite, can become worse as time goes on. Lactic acidosis, if left untreated, can become very serious and even be fatal. You should contact your doctor if you develop new symptoms while taking Combivir, even if they seem mild.

Continue Learning about Anti-HIV Agent

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.